MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710DF282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E1.Initial reporter phone: (b)(6).Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction (pvc) ablation procedure (left and right sided) with a thermocool® smart touch¿ bi-directional navigation catheter and a webster ® cs catheter with ez steer® thechnology and auto id and the patient experienced cardiac tamponade that required pericardiocentesis and a drain.The physician took a soundstar catheter to the right side of the heart to establish a baseline: no pericardial effusion was showing and both the left and non-coronary cusps had calcification.They mapped both right and left ventricular outflow tracts.Physician ablated 4 areas on the right ventricular outflow tract (rvot) septum: first lesion was only for 6 seconds because catheter was repositioned, and then 90s, 100s and 100s lesions with powers ranging between 35w and 25w.Just after the last lesion, the patient's blood pressure dropped and the physician observed a pericardial effusion forming at the silhouette of the heart.Physician performed a pericardiocentesis.The blood was extracted from the pericardium and re-transfused through the femoral sheath into the patient's body until the patient was stable.No further intervention was required.Additional information was received indicating the physician believes there was a perforation during mapping on the left side of the patient¿s heart.It is worth noting that the physician does not believe the event was related to ablation.The color of the blood observed by the physician and the interventional cardiologist assisting with the pericardiocentesis was bright, suggesting a left ventricular origin.The physician had only ablated in the right ventricle.Patient fully recovered and the pericardiocentesis sheath was removed 3 hours after the patient was transferred from surgery.Intracardiac echocardiography (ice) and transesophageal echocardiogram (tee) imaging were performed during and after pericardiocentesis, confirming that the effusion had stopped.No transseptal puncture was performed.No evidence of steam pop.The event occurred during mapping.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a premature ventricular contraction (pvc) ablation procedure (left and right sided) with a webster ® cs catheter with ez steer® technology and auto id and the patient experienced cardiac tamponade that required pericardiocentesis and a drain.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31069878m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19378794
Report Number2029046-2024-01677
Device Sequence Number7703995
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public10846835002409
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2026
Device Catalogue NumberBD710DF282CT
Device Lot Number31069878M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE GENERATOR KIT-WW; SOUNDSTAR ECO SMS 10F CATHETER; THMCL SMRTTCH,BI,NAV,TC,D-F,C3; UNKNOWN PUMP
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age62 YR
Patient SexFemale